SRS Addicted to Sleeping Pills

Discussion in 'On Topic' started by Existential, May 28, 2005.

  1. Existential

    Existential New Member

    Joined:
    May 21, 2005
    Messages:
    648
    Likes Received:
    0
    Location:
    The Frayed Ends of Sanity
    Does anyone else need to take sleeping pills in order to come even close to being tired during the night?

    It's to the point where for the last month or so I have been taking roughly 10-15 benadryl pills a night, one gulp.

    Even if I work out or have a very tiring day, if I don't take the pills I lay in my bed for hours.

    I mean, I admit that I have become dependant on the somewhat high feeling you get from taking so many. It just... makes you forget about every issue you're dealing with. I'm just afraid that I'll continue to grow resistant to the effects, and take even more dangerous quantities. Any recovery stories would be extremely helpful.

    Thanks.
     
  2. iamyourtech

    iamyourtech New Member

    Joined:
    Apr 30, 2005
    Messages:
    86
    Likes Received:
    0
    Symptoms of a Benadryl overdose include extreme sleepiness, confusion, weakness, ringing in the ears, blurred vision, large pupils, dry mouth, flushing, fever, shaking, insomnia, hallucinations, and possibly seizures.

    go get on ambien or something , funny thing is it makes you kinda dream while your awake or at least you talk about your dreams outloud , is kinda neat for you SO.
    but it has got to be safer than taking all that benadryl , need to make sure your not messing with your liver or kidneys.
    i have tried numerous prescribed sleeping pills , ambien worked some for me as long as i wasn't already aggitated or anxious. you will definately grow resistant , need to get with your doctor and get on something not habit forming to help you sleep and get off the benadryl.

    good luck
     
  3. civicmon

    civicmon got all my game from the streets of california.

    Joined:
    Feb 23, 2004
    Messages:
    25,647
    Likes Received:
    0
    Location:
    dca -> nyc -> sfo -> san -> phl
    you have an EXTREMELY serious addiction brewing.. taking 15 a night is unreal.

    i dunno what to say other than stop.. i don't know if/how rehab/NA can help but 15 a night and i'd never wake up.
     
  4. AQT4u2NV

    AQT4u2NV Guest

    I was addicted to sleeping pills, not benedryl though. I was taking 3 or 4 Ambien, plus a few Sonatas a night. It messed up my life. I didn't realize how crazy I got when I was on them. I took a few after a night of drinking, and blacked out and fell down in the bathtub. Thank god there was someone there to drag me out that time. Unfortunately, he isn't there anymore..addictions ruin relationships :(
     
  5. {WBK}Blood_Lust

    {WBK}Blood_Lust New Member

    Joined:
    May 2, 2005
    Messages:
    765
    Likes Received:
    0
    ambien is great, pop a couple of those with some zanex and a beer and it's bedtime.

    of course that's not setting a good example so never mind that.

    You should probably try to get help for your addiction, all that benadryl can't be doing good things to you

    and i was just kidding with the first sentence, trying to lighten the mood.
     
  6. Existential

    Existential New Member

    Joined:
    May 21, 2005
    Messages:
    648
    Likes Received:
    0
    Location:
    The Frayed Ends of Sanity
    I don't know how long until I stop taking so many, but I'll certainly try to taper down.

    I feel like an absolute zombie in the mornings, and it doesn't help that I need to complete 3 difficult courses in a 1 month period.

    Thanks for the advice and stories everyone.
     
  7. AQT4u2NV

    AQT4u2NV Guest

    My best advice is stop now, stop tonight. Do it cold turkey. You will have a shitty few days, then things will be much better.
     
  8. {WBK}Blood_Lust

    {WBK}Blood_Lust New Member

    Joined:
    May 2, 2005
    Messages:
    765
    Likes Received:
    0
    I'd reduce my intake by 1/2 right away and graduallly reduce down to nothing. if you go from 15+ pills a night to 0 you're gonna have a melt down.

    I'd make a chart and follow the plan. cut to 8 tonight 6 the next 4 two days after 2 two days after that and 1 a night for a week and then 0. You'll feel like poop for a few weeks and will want to pop the pills for a couple months but if you don't start getting off all those pills you're gonna run into some bad health problems and soon
    good luck

    Of course, you probably should see a Dr. to get proffesional advice and help with this because even though it's just benadryl, if you take that many pills you're in just as bad of addiction as prescriptiion pills at this point.

    It won't be easy but it needs to be done, good luck
     
  9. civicmon

    civicmon got all my game from the streets of california.

    Joined:
    Feb 23, 2004
    Messages:
    25,647
    Likes Received:
    0
    Location:
    dca -> nyc -> sfo -> san -> phl
    taper down slower than halving it daily.. do it every 3-4 days as that's what most docs do to taper people off meds.. once your body gets used to a lower dosage, it'll be safe to halve that.
     
  10. Peyomp

    Peyomp New Member

    Joined:
    Jan 11, 2002
    Messages:
    14,017
    Likes Received:
    0
    Go to a doctor. I believe that much diphenhydramine hydrochloride can cause serious liver/kidney damage. Go to a doctor NOW. Make an appointment now. The box says don't take for more than two weeks, right? Why do you think that is?

    Your life may be at risk.
     
  11. Darketernal

    Darketernal Watch: Aria The Origination =)

    Joined:
    Oct 8, 2002
    Messages:
    10,498
    Likes Received:
    3
    Location:
    Care,for all is like a bonsai tree
  12. Existential

    Existential New Member

    Joined:
    May 21, 2005
    Messages:
    648
    Likes Received:
    0
    Location:
    The Frayed Ends of Sanity
    Once again, thanks for the replies.

    I've found that 5 gets me tired enough to sleep. I have been taking so many because more often than not, I fail to let common sense dictate, and feel uncomfortably drawn to the heavily stoned feeling. I took 5 last night, and have just taken 4.

    I have an appointment set up with my doctor in a couple of weeks, and will discuss this matter with her. Thanks again.
     
  13. Paulie Walnuts

    Paulie Walnuts Im an agent of chaos

    Joined:
    Aug 23, 2003
    Messages:
    29,716
    Likes Received:
    0
    Location:
    Twin Tities, MN
    You need to go sooner than later. Bite the bullet and get in man.

    As far as sleeping meds go, I have been taking ambien on and off for 2 years. I take it everyday now for about the last year. I have to or I cannot sleep or I am up all night and miss work in the morning. My career is too important to let sleep fuck it up. Typically I take half of a 10mg pill. I get the 10s cause that way they last longer. If I take 5mg its usually just enough to put me out. But I am building a tollerance as they do not keep me a sleep all night anymore. I usually wake up around 3-4 for a few mins sometimes an hour then go back to sleep. You do trip though, its like being in la la land at first, at least when I take a full 10mg pill. I just took a 5mg about 5 mins ago and I can allready feel my head getting light and its harder to type. Affects me different though as I have had gastric bypass and the pills absorb quicker. Be careful and get some help.
     

Share This Page